Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 192, NWS Tulsa, OK

October 2, 2007Osage County, Washington County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Oct 2, 2007, 4:15 PM CDT for Osage County, Washington County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 2, 2007, 4:15 PM CDT (21:15 UTC)
Expired
Oct 2, 2007, 5:00 PM CDT
In force
45 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Osage County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 63 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 2, 2:56 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 9.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2007-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1199 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2007-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1199 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1024 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 022115
SVRTSA
OKC113-147-022200-
/O.NEW.KTSA.SV.W.0192.071002T2115Z-071002T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
415 PM CDT TUE OCT 2 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL OSAGE COUNTY IN NORTHEAST OKLAHOMA
  SOUTHERN WASHINGTON COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 500 PM CDT

* AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR WYNONA...MOVING EAST AT 35
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WYNONA...
  PAWHUSKA...BARNSDALL...OKESA...AVANT...OCHELATA...RAMONA AND VERA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3672 9582 3647 9582 3644 9581 3642 9649
      3669 9649 3674 9601
TIME...MOT...LOC 2115Z 262DEG 31KT 3657 9637

$$
2 follow-up statements
000 
WWUS54 KTSA 022138
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
439 PM CDT TUE OCT 2 2007

OKC113-147-022200-
/O.CON.KTSA.SV.W.0192.000000T0000Z-071002T2200Z/
WASHINGTON OK-OSAGE OK-
439 PM CDT TUE OCT 2 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR CENTRAL OSAGE AND SOUTHERN WASHINGTON COUNTIES...

AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR BARNSDALL...MOVING
EAST AT 25 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...TALLANT...
BARNSDALL...OKESA...WOLCO...AVANT...OCHELATA...RAMONA AND VERA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3672 9582 3647 9582 3644 9581 3642 9649
      3669 9649 3674 9601
TIME...MOT...LOC 2139Z 269DEG 25KT 3652 9621

$$
000 
WWUS54 KTSA 022157
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
457 PM CDT TUE OCT 2 2007

OKC113-147-022207-
/O.EXP.KTSA.SV.W.0192.000000T0000Z-071002T2200Z/
WASHINGTON OK-OSAGE OK-
457 PM CDT TUE OCT 2 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OSAGE AND SOUTHERN
WASHINGTON COUNTIES EXPIRES AT 500 PM CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH
THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM.

LAT...LON 3672 9582 3647 9582 3644 9581 3642 9649
      3669 9649 3674 9601
TIME...MOT...LOC 2157Z 269DEG 25KT 3652 9605

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 4:01 PM CDT, 14 minutes earlier.

Area forecast discussion, Oct 2, 4:01 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
401 PM CDT TUE OCT 2 2007

.MESOSCALE UPDATE...
MESOSCALE GRIDS SHOW MODERATE CAPE AND SHEAR ACROSS
NORTHEAST OKLAHOMA...WITH VALUES MAXIMIZED ACROSS
OSAGE COUNTY...AS WELL AS PORTIONS OF WASHINGTON...NOWATA...
PAWNEE...CREEK AND TULSA COUNTIES.

THE SHEAR AND INSTABILITY PARAMETERS WERE MAXIMIZED ALONG
A ZONE FROM NEAR PAWNEE TO COPAN WHERE SFC BASED CAPES TO
2000 J/KG ARE IN PLACE WITH SHEAR TO 1KM OF 30 KNOTS.
HODOGRAPHS SHOW STRONG LOW-LEVEL TURNING IN THESE AREAS AS WELL.
MID-LEVEL STORM RELATIVE WINDS ARE WEAK WITH THE CURRENT
STORM MOTIONS...BUT A DROP IN CELL SPEEDS TO AROUND 25 KNOTS
AND ANY RIGHT MOTION DEVIATION WOULD RESULTED IN A MUCH
MORE FAVORABLE PROFILE.

STRONG CELLS THAT CROSSED OSAGE COUNTY SO FAR TODAY HAVE
BECOME SUPERCELLS WITH SUSTAINED MESOCYCLONES.

GIVEN ALL THE ABOVE THERE IS SOME LIMITED TORNADO THREAT
IN NORTHEAST OKLAHOMA INTO THE EVENING HOURS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...08
LONG TERM....99
Hazardous weather outlook, Oct 2, 12:55 PM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1255 PM CDT TUE OCT 2 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1255 PM CDT TUE OCT 2 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND EXTREME NORTHWEST ARKANSAS.
	ONSET...AFTER 3 PM.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 3 PM.

FLASH FLOOD.
	RISK...LIMITED.
	AREA... NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON.

DISCUSSION...
THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL INCREASE DRAMATICALLY
THIS AFTERNOON AND INTO TONIGHT AS A COLD FRONT NOW ACROSS CENTRAL
KANSAS MOVES INTO NORTHEAST OKLAHOMA LATE THIS AFTERNOON
AND EVENING. SHOWERS AND THUNDERSTORMS ARE ALREADY OCCURRING
IN ADVANCE OF THE COLD FRONT ACROSS NORTH-CENTRAL OKLAHOMA
AND SOUTHEAST KANSAS. THIS ACTIVITY WILL INCREASE LATER THIS
AFTERNOON AS THE COLD FRONT MOVES INTO THE INCREASINGLY UNSTABLE
AIRMASS IN PLACE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
SOME OF THE THUNDERSTORMS COULD BECOME SEVERE LATE THIS AFTERNOON
AND EVENING IN THE VICINITY OF THE COLD FRONT.  WIND GUSTS TO 70
MPH WILL BE THE MAIN CONCERN. HOWEVER...THERE WILL BE ADEQUATE DEEP
LAYER SHEAR FOR SUPERCELL DEVELOPMENT WITH A BRIEF TORNADO POSSIBLE.
THE THREAT FOR SEVERE THUNDERSTORMS IS EXPECTED TO DIMINISH A FEW HOURS
AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING. HOWEVER...SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH THE NIGHT AS THE COLD FRONT SLOWLY
SAGS TO THE SOUTH ACROSS THE AREA.

HEAVY RAIN WILL ALSO BE A CONCERN WITH THE PRECIPITABLE WATER APPROACHING
TWO INCHES. 1 TO 3 INCHES OF RAIN WILL BE POSSIBLE IN A SHORT PERIOD OF
TIME ACROSS PORTIONS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THROUGH
TONIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A CHANCE OF THUNDERSTORMS WILL BE NEAR THE REMAINS OF THE COLD
FRONT IN SOUTHEAST OKLAHOMA WEDNESDAY. ANOTHER COLD FRONT IS EXPECTED
SATURDAY AND SUNDAY WITH CHANCES FOR THUNDERSTORMS WITH ITS PASSAGE.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Oct 2, 3:51 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
351 PM CDT TUE OCT 2 2007

OKZ054-059-022145-
OSAGE OK-PAWNEE OK-
351 PM CDT TUE OCT 2 2007

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     OSAGE AND PAWNEE

AT 351 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 6 MILES NORTHEAST OF OKESA TO 16 MILES WEST OF
PAWNEE...MOVING EAST AT 30 MPH. A LARGE PORTION OF SOUTHERN AND EASTERN
OSAGE AND PAWNEE COUNTIES WILL BE AFFECTED BY THESE STORMS THROUGH
445 PM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3699 9601 3656 9600 3620 9650 3629 9694
      3632 9694 3635 9705 3646 9706 3655 9700
      3658 9691 3659 9698 3669 9691
TIME...MOT...LOC 2051Z 269DEG 27KT 3677 9603 3634 9706

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 3:08 PM CDTSevere Thunderstorm WarningTSAOsage37 min
Oct 2, 3:44 PM CDTSevere Thunderstorm WarningTSANowata, Washington61 min
Oct 2, 3:51 PM CDTSpecial Weather StatementTSAOsage, Pawnee54 min
Oct 2, 4:47 PM CDTSpecial Weather StatementTSACraig43 min
Oct 2, 4:59 PM CDTSpecial Weather StatementTSACraig, Nowata, Osage, Ottawa, Pawnee, Rogers and 2 more61 min
Oct 2, 5:57 PM CDTSpecial Weather StatementTSACraig, Mayes, Nowata, Osage, Ottawa, Pawnee and 3 more63 min
Oct 2, 6:58 PM CDTSpecial Weather StatementTSACherokee, Creek, Delaware, Mayes, Rogers, Tulsa and 1 more62 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.